Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2008, 7:30 PM CDT for 4 counties in Kansas; Platte County, Missouri. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 10, 2008, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:47 PM CDT | TSTM WND GST 65 | 1 S Tonganoxie, KS | COUNTY EMERGENCY MANAGER REPORTED 60 TO 65 MPH WINDS. |
| Apr 10, 7:50 PM CDT | TSTM WND DMG | 1 Nw Tonganoxie, KS | REPORT OF 20 BY 40 FOOT CARPORT BLOWN OVER...RELAYED BY COUNTY EMERGENCY MANAGER. |
| Apr 10, 7:55 PM CDT | TSTM WND DMG | 4 W Jarbalo, KS | HAY BARN BLOWN INTO ROADWAY. ALSO RELAYED WITH REPORT OF NUMEROUS TREES DOWN IN TONGANOXIE AND BASEHOR. |
| Apr 10, 7:55 PM CDT | TSTM WND GST 56 | 2 W Leavenworth, KS | |
| Apr 10, 7:57 PM CDT | TSTM WND DMG | Basehor, KS | ROOF DAMAGE TO A HOUSE IN BASEHOR RELAYED BY COUNTY EMERGENCY MANAGER. |
| Apr 10, 8:05 PM CDT | TSTM WND GST 70 | Leavenworth, KS | REPORTED BY AIRLINE PILOT AT FORT LEAVENWORTH LIBRARY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 110030
SVREAX
KSC091-103-121-209-MOC165-110115-
/O.NEW.KEAX.SV.W.0019.080411T0030Z-080411T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
NORTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
SOUTHWESTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 815 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF TONGANOXIE TO
15 MILES SOUTHWEST OF LINWOOD TO 12 MILES SOUTHWEST OF EDGERTON...
AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDGERTON BY 740 PM CDT.
SPRING HILL...TONGANOXIE...LINWOOD AND GARDNER BY 745 PM CDT.
OLATHE BY 750 PM CDT.
BONNER SPRINGS...BASEHOR AND EASTON BY 755 PM CDT.
OVERLAND PARK...LENEXA...LEAVENWORTH AND LANSING BY 800 PM CDT.
SHAWNEE BY 805 PM CDT.
THE TOWNS OF RENO...CLEARVIEW CITY...CLARE...JARBALO...JOHNSON CO
ARPT...LAKE OF THE FOREST...FAIRMOUNT...ZARAH...MONTICELLO AND
LACKMANS ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.
LAT...LON 3949 9495 3934 9472 3888 9461 3858 9506
3896 9506 3897 9519 3933 9519 3942 9506
3942 9497 3945 9501
TIME...MOT...LOC 0030Z 220DEG 50KT 3909 9540 3894 9521
3869 9511
$$
MJ3 follow-up statements
000
WWUS53 KEAX 110052
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT THU APR 10 2008
KSC091-103-121-209-MOC165-110115-
/O.CON.KEAX.SV.W.0019.000000T0000Z-080411T0115Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-PLATTE MO-
752 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MIAMI AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN PLATTE
COUNTY IN WEST CENTRAL MISSOURI UNTIL 815 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF EASTON
TO BASEHOR TO EDWARDSVILLE TO SPRING HILL...MOVING NORTHEAST AT 55
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHAWNEE...LENEXA AND LEAVENWORTH BY 800 PM CDT.
OVERLAND PARK...MERRIAM...WESTON AND PLATTE CITY BY 805 PM CDT.
COUNTRYSIDE BY 810 PM CDT.
THE TOWNS OF BEVERLY HILLS...WOLCOTT...POMEROY...WALDRON...
STILLINGS...EAST LEAVENWORTH...LOWEMONT...LACKMANS...FORT LEAVENWORTH
AND FARLEY ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
AT 747 PM DAMAGING WINDS UP TO 65 MPH WERE REPORTED 1 MILE SOUTH OF
TONGANOXIE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 3949 9495 3934 9472 3888 9461 3858 9506
3896 9506 3897 9519 3933 9519 3942 9506
3942 9497 3945 9501
TIME...MOT...LOC 0052Z 220DEG 50KT 3932 9515 3921 9495
3904 9479 3874 9486
$$
MJ000
WWUS53 KEAX 110106
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT THU APR 10 2008
KSC121-110116-
/O.CAN.KEAX.SV.W.0019.000000T0000Z-080411T0115Z/
MIAMI KS-
806 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIAMI COUNTY IS
CANCELLED...
AT 804 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 3934 9472 3888 9461 3873 9484 3936 9508
3942 9506 3942 9496 3945 9501 3949 9495
TIME...MOT...LOC 0106Z 220DEG 50KT 3948 9490 3933 9480
3919 9462 3883 9471
$$
KSC091-103-209-MOC165-110115-
/O.CON.KEAX.SV.W.0019.000000T0000Z-080411T0115Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-
806 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND EASTERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN PLATTE
COUNTY IN WEST CENTRAL MISSOURI UNTIL 815 PM CDT...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WESTON TO PLATTE CITY TO RIVERSIDE TO 7
MILES NORTHEAST OF SPRING HILL...MOVING NORTHEAST AT 55 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN JOHNSON...EASTERN LEAVENWORTH...SOUTHWESTERN PLATTE AND
WYANDOTTE COUNTIES.
AT 747 PM DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN 1 MILE SOUTH
OF TONGANOXIE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 3934 9472 3888 9461 3873 9484 3936 9508
3942 9506 3942 9496 3945 9501 3949 9495
TIME...MOT...LOC 0106Z 220DEG 50KT 3948 9490 3933 9480
3919 9462 3883 9471
$$
MJ000
WWUS53 KEAX 110114
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT THU APR 10 2008
KSC091-103-209-MOC165-110124-
/O.EXP.KEAX.SV.W.0019.000000T0000Z-080411T0115Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-
814 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS...AND SOUTHWESTERN PLATTE COUNTY IN WEST CENTRAL
MISSOURI WILL EXPIRE AT 815 PM CDT...
AT 809 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 3934 9472 3888 9461 3873 9484 3936 9508
3942 9506 3942 9496 3945 9501 3949 9495
TIME...MOT...LOC 0114Z 220DEG 50KT 3952 9487 3941 9470
3927 9452 3891 9462
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:44 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 10, 6:44 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 644 PM CDT THU APR 10 2008 ...UPDATED FOR FLOOD WATCH AND AVIATION DISCUSSION... .DISCUSSION... WILL GO AHEAD AND DISCONTINUE FLOOD WATCH AT THIS POINT. EVENING CONVECTION NOT EXPECTED TO CAUSE ANY ADDITIONAL FLOODING PROBLEMS. WE STILL HAVE SEVERAL RIVERS ABOVE FLOOD STAGE WHICH WILL BE HANDLED WITH THE FLOOD WARNINGS. ALSO WILL BE CONTINUING AN AREAL FLOOD WARNING FOR THOSE COUNTIES THAT HAVE ROADS CLOSED DUE TO FLOODING OF LOW WATER CROSSINGS. PC && .PREV DISCUSSION... /334 PM CDT THU APR 10 2008/ FOR DISCUSSION ON ONGOING SVR WX THREAT AND SHORT TERM DETAILS...PLEASE SEE ATTACHED PREVIOUS/MESOSCALE DISCUSSION BELOW THIS FORECAST DISCUSSION. FOR TONIGHT...UPR LVL STORM SYSTEM CURRENTLY LIFTING NORTHEAST ACROSS KS/NE. WILL CONTINUE FLOOD WATCH FOR EASTERN PORTIONS OF THE CWA...GIVEN HEAVY RAINFALL EARLIER TODAY...POTENTIAL FOR ADDITIONAL RAINFALL THIS EVENING...AND ADDITIONAL FLOODING EXPECTED FROM RISING RIVERS. HOWEVER...THIS WATCH WILL LIKELY BE CANCELLED EARLY THIS EVENING ONCE RAINFALL DIMINISHES. IN ADDITION...SOME CONCERNS EXIST FOR THE NECESSITY OF A WIND ADVISORY OVER THE SOUTHERN COUNTIES TONIGHT. DRY MID-LVL AIR IS RAPIDLY WRAPPING INTO THE STORM SYSTEM FROM THE SOUTH WEST. INDICATIONS OF THIS HAPPENING ARE NOW EVIDENT OVER PORTIONS OF SOUTHERN KANSAS AND OKLAHOMA AS DEW POINTS HAVE CRASHED INTO THE LOW 40S AND UPR 30S. ATTM IT APPEARS STRONGEST WINDS WILL REMAIN JUST SOUTH OF THE CWA...AND SHOULD REMAIN BELOW WIND ADV CRITERIA. CONDITIONS WILL FEEL MORE LIKE EARLY FEBRUARY THAN EARLY APRIL AS RATHER COLD...OVERCAST...AND BLUSTERY CONDITIONS PREVAIL BEGINNING TONIGHT AND LASTING THROUGH SATURDAY. IN FACT...IT DOESNT APPEAR TO THAT SPRING LIKE CONDITIONS WILL RETURN UNTIL MONDAY AT THE EARLIEST. SPEAKING OF FRIDAY AND SATURDAY...STORM SYSTEM WHICH HAS BROUGHT RAIN TO THE AREA TODAY WILL ONLY SLOWLY LIFT NORTHWARD OVERNIGHT AND INTO THE DAY ON FRIDAY. AS VERTICALLY STACKED UPR LOW CONTINUES TO LIFT NORTHEAST INTO THE GREAT LAKES...LARGE TROWAL WILL WRAP AROUND THE BACKSIDE OF THE SYSTEM. THIS WARM AIR ALOFT WILL PROMOTE WIDESPREAD OVERCAST SKIES FOR MUCH OF THE FIRST HALF OF THE WEEKEND...ALONG WITH A GOOD CHANCE OF SCATTERED PRECIPITATION. BEST CHANCE FOR PRECIPITATION WILL REMAIN CENTERED OVER THE NORTHERN HALF TO EASTERN TWO THIRDS OF THE CWA...GIVEN TRACK OF LOW-LVL MOISTURE AND CURRENTLY PROGGED OMEGA FIELDS. SOUNDINGS POINT TO SNOW BEING THE PRIMARY WX TYPE OVER THE NORTHERN TWO TIERS OF COUNTIES...WITH PERHAPS A DUSTING TO LESS THAN ONE HALF INCH POSSIBLE IN THE FAR NW COUNTIES. FURTHER TO THE SOUTH...FEEL A MIXTURE OF PRECIPITATION COULD BE POSSIBLE AS SFC WARM LAYER REMAINS 1500-2000 FT THICK. AS SECONDARY VORT MAX ROTATES AROUND THE UPR LOW SATURDAY...SIMILAR CONDITIONS WILL PREVAIL WITH YET ANOTHER CHANCE FOR MIXED PRECIPITATION. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...AS H850 AIR SOME -6C TO -8C WILL WORK SOUTHWARD. COMBINE THIS WITH OVERCAST SKIES AND TEMPERATURES WILL STRUGGLE TO CLIME WHATSOEVER. NUMERICAL GUIDANCE IS USELESS IN THESE TYPES OF SITUATIONS...AS THEY REMAIN HEAVILY BIASED TOWARDS CLIMATOLOGY ATTM. FOR NOW WILL SEE MAX TS SOME 20 DEGREES BELOW SEASONAL NORMALS FRI/SAT ONLY IN THE UPR 30S TO LOWER 40S. TO ADD INSULT TO INJURY...WINDS WILL REMAIN VERY GUSTY ON FRIDAY AS TIGHT SFC PRESSURE GRADIENT PASSES OVERHEAD. DESPITE DECENT MIXING TO H85 TOMORROW AFTN...WINDS ALOFT ARE ONLY BETWEEN 20-40 KNOTS THEREFORE FEEL WND ADV WILL NOT BE NEEDED ATTM. WILL ALLOW NEXT SHIFT TO REEVALUATE THESE CONDITIONS. HOWEVER WIND CHILLS WILL LIKELY FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE CWA DURING THE DAYTIME HOURS....WITH WIND CHILLS WELL INTO THE 20S IN THE NIGHTTIME PERIOD. OTHER CONCERN IN THE NEXT 3 DAYS WILL BE LOW TEMPERATURES. DESPITE AMPLE CLOUD COVER FEEL LOWS WILL FALL BELOW FREEZING IN THE NW CORNER FRIDAY NIGHT...WITH MORE WIDESPREAD TEMPERATURES BELOW 32F POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT AS CLOUDS CLEAR FROM WEST TO EAST AND SFC HIGH MOVES OVERHEAD. DEPENDANT ON THE AMOUNT OF GREEN UP...THOSE WITH AGRICULTURAL INTERESTS MAY NEED TO KEEP AN EYE ON THESE TIME PERIODS. HOWEVER...EVEN THOUGH IT IS GOING TO BE COLD...WE ARE STILL IN A CLIMATOLOGICALLY NORMAL TIME FOR OUR LAST FROST/FREEZE IN THIS AREA. A LONG AWAITED BREAK FROM THE ACTIVE WEATHER WILL MOVE IN ON SUNDAY...AS LONG WAVE RIDGING SLIDES INTO THE CENTRAL PART OF THE UNITED STATES. HOWEVER...WEAK SECONDARY COLD FRONT WILL DROP THROUGH THE REGION ON SUNDAY...TEMPERING OUR WARM UP AND KEEPING READINGS BELOW SEASONAL NORMALS. HOWEVER...MONDAY THROUGH THURSDAY APPEAR TO BE DRY AT THIS TIME. AS MID-LVL RIDGE SLIDES EAST...LOW-LVL THERMAL RIDGE WILL SLIDE EAST AS WELL. WITH DECENT MIXING EXPECTED EACH DAY...TRUE SPRING LIKE WEATHER WITH HIGH IN THE MIDDLE 70S WILL BE POSSIBLE BY WEDNESDAY. NEXT SYSTEM APPEARS TO SLIDE TO THE NORTH OF THE REGION ON THURSDAY...DROPPING A WEAK COOL FRONT THROUGH THE REGION. FOR NOW WILL CONTINUE TO ADVERTISE DRY WEATHER AS BEST LIFT AND MOISTURE REMAINS TO THE NORTH OF THE AREA. DUX && .PREV DISCUSSION... /ISSUED 1200 PM CDT THU APR 10 2008/ ...MESOSCALE DISCUSSION... THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE REALIZED IN THE VICINITY OF ANY BOUNDARY. CURRENTLY...A SURFACE OCCLUSION WAS NOTED BTWN SLN AND HUT IN CNTRL KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO. THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND ERN CWA BY LATE THIS AFTN. THIS COINCIDENT WITH THE STG H3 JET AND MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND NERN OKLAHOMA. THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM FRONT IN NWRN MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY. FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR THUNDERSTORM DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE PRESENT. SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED IN EXTREME SERN KS AND NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL DRY SLOT. SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH THE STG SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN NERN OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE BOUNDARY QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELED VORTICITY WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED TO BE IN THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA THIS AFTN WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING CAN BE REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT THIS TIME...THE THREAT APPEARS LOW. AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING ALONG NIGHTTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE. DB && .AVIATION... FOR THE 00Z TAFS...ONE MORE BATCH OF THUNDERSTORMS ROTATING NORTHEAST OUT OF EASTERN KANSAS THIS EVENING SHOULD BE PAST THE TAF SITES BY 03Z. SHOULD NOT BE AS INTENSE AS EARLIER CONVECTION AS WE LOSE DAYTIME HEATING. MAY STILL HAVE SOME SMALL HAIL. EXPECTING THE LOWEST CIGS TO ROTATE INTO THE KSTJ AREA FOR THE OVERNIGHT PERIOD. CURRENT THINKING THAT CIGS WILL NOT BE QUITE AS LOW IN THE KANSAS CITY AREA...SO WILL GO A BIT MORE OPTIMISTIC WITH JUST AND MVFR DECK AT THOSE SITES. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 10, 1:00 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 10 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA. THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END BY 10 PM. FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT APPEARS QUITE LOW AT THIS TIME. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE POSSIBLE. A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SYSTEM. AT THIS TIME...AIR ALOFT WILL BE COLD ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...AT THIS TIME NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. DB
In the hours before
Special weather statement, Apr 10, 6:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 PM CDT THU APR 10 2008 MOZ015-016-023-024-110000- GRUNDY-LINN-LIVINGSTON-SULLIVAN- 625 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LIVINGSTON... NORTHWESTERN LINN...SOUTHEASTERN GRUNDY AND SULLIVAN COUNTIES UNTIL 700 PM CDT... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF WHEELING...OR 12 MILES NORTHEAST OF CHILLICOTHE...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... BROWNING BY 635 PM CDT. MILAN BY 645 PM CDT. 7 MILES NORTHWEST OF GREEN CITY BY 650 PM CDT. THE TOWNS OF HUMPHREYS...REGER AND POLLOCK ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Apr 10, 6:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 1 S BROWNING 40.02N 93.16W
04/10/2008 E55 MPH LINN MO TRAINED SPOTTER
&&
MRDSpecial weather statement, Apr 10, 6:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT THU APR 10 2008 KSZ025-110045- ATCHISON- 658 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 745 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MUSCOTAH...OR 34 MILES SOUTHWEST OF ATCHISON...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... MUSCOTAH BY 715 PM CDT. EFFINGHAM BY 720 PM CDT. LANCASTER BY 730 PM CDT. THE TOWNS OF ARRINGTON...FARMINGTON AND HURON ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. MJ
Special weather statement, Apr 10, 7:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CDT THU APR 10 2008 MOZ005-006-014-015-110030- DAVIESS-GRUNDY-HARRISON-MERCER- 704 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HARRISON...NORTHEASTERN DAVIESS...NORTHWESTERN GRUNDY AND WESTERN MERCER COUNTIES UNTIL 730 PM CDT... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILMAN CITY...OR 13 MILES SOUTHEAST OF BETHANY...MOVING NORTH AT 45 MPH. THIS STORM WILL BE NEAR... CAINSVILLE BY 730 PM CDT. THE TOWNS OF MOUNT MORIAH AND MODENA ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Apr 10, 7:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 722 PM CDT THU APR 10 2008 KSZ057-103>105-MOZ028-110100- JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE- 722 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LEAVENWORTH...NORTHWESTERN MIAMI...WESTERN PLATTE AND WESTERN WYANDOTTE COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF TONGANOXIE TO 16 MILES WEST OF EDGERTON TO 17 MILES WEST OF OSAWATOMIE...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL BE NEAR... LINWOOD AND EDGERTON BY 745 PM CDT. TONGANOXIE AND GARDNER BY 750 PM CDT. DE SOTO...BASEHOR...OLATHE AND EASTON BY 755 PM CDT. BONNER SPRINGS...LANSING...EDWARDSVILLE AND LEAVENWORTH BY 800 PM CDT. THE TOWNS OF RENO...CLEARVIEW CITY...CLARE...JARBALO...FAIRMOUNT... LOWEMONT...MONTICELLO...PIPER...LAKE OF THE FOREST AND ZARAH ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Special weather statement, Apr 10, 7:24 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 724 PM CDT THU APR 10 2008 MOZ013-014-022-110100- CALDWELL-DAVIESS-DE KALB- 724 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS...EASTERN DEKALB AND NORTHWESTERN CALDWELL COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMERON...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... 8 MILES NORTHWEST OF GALLATIN BY 740 PM CDT. PATTONSBURG BY 750 PM CDT. THE TOWNS OF KIDDER...WINSTON...WEATHERBY...ALTAMONT...SANTA ROSA... JAMESON AND COFFEY ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 44 min |
| Apr 10, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 46 min |
| Apr 10, 8:03 PM CDT | Areal Flood Warning | EAX | Adair, Henry | 12 hr |
| Apr 10, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry | 36 min |
| Apr 10, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 30 min |
| Apr 10, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Mercer, Worth | 36 min |
| Apr 10, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Linn, Livingston and 4 more | 44 min |
| Apr 10, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Mercer, Worth | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.